MAUDE Adverse Event Report: COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY

COOK INC QUICK-CORE COAXIAL BIOPSY NEEDLE SET; KNW INSTRUMENT, BIOPSY
Model Number N/A
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/08/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) #: k973565.Investigation ¿ evaluation: a review of the complaint history, device history record, drawing, instructions for use (ifu), manufacturing instructions, quality control and specifications of the device, as well as a dimensional verification, visual inspection, and functional test, were conducted during the investigation.Upon visual inspection, no surface damage was found on the device.The needle was not able to be unscrewed by hand, but was able to be removed with channel locks.The threads did not appear damaged.The device dimensions were measured and found to be within specifications.Additionally, a document based investigation evaluation was performed.There is no evidence to suggest the product was not made to specifications.A review of the device history record showed indicated no non-conformance for this lot.A review of the relevant subassemblies and raw materials found no non-conformances.It should be noted there were no other reported complaints for this lot number.A supplier investigation was requested for the relevant subassembly lots.No non-conformances on the affected lots were found and no root cause could be established due to manufacturing processes or handling by the supplier.The device is shipped with an instructions for use (ifu) which states: ".Upon removal from package, inspect the product to ensure no damage has occurred.".Based on the information provided, the examination of the returned product, and the results of our investigation, the failure is most likely manufacturing related.Appropriate measures have been taken to address this failure mode.The appropriate personnel have been notified and we will continue to monitor for similar complaints.Per the quality engineering risk assessment no further action is required.
 
Event or Problem Description
It was reported the inner stylet was jammed in the coaxial needle from a quick-core coaxial biopsy needle set before a lung biopsy procedure.The cannula was found not to separate from the needle prior to the procedure and the device did not make patient contact.The procedure was completed with another quick-core coaxial biopsy needle set.As reported, the patient did not experience any adverse effects or require any additional procedures due to this occurrence.

Brand Name
QUICK-CORE COAXIAL BIOPSY NEEDLE SET
Common Device Name
KNW INSTRUMENT, BIOPSY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8258111
Report Number1820334-2019-00116
Device Sequence Number16623062
Product Code KNW
UDI-Device Identifier00827002270169
UDI-Public(01)00827002270169(17)221220(10)8461035
Combination Product (Y/N)N
Initial Reporter CountryIN
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/17/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2022
Device Model NumberN/A
Device Catalogue NumberQCS-18-9.0-10T
Device Lot Number8461035
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2018
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2019
Initial Report FDA Received Date01/17/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1